Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 60, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 10, 1997, 1:02 AM CDT for Cherokee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1997, 1:02 AM CDT (06:02 UTC)
- Expired
- Jun 10, 1997, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 100603 FFWSHV TXC073-100900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 102 AM CDT TUE JUN 10 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 AM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...CHEROKEE COUNTY DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE STRONG TO SEVERE THUNDERSTORMS ACROSS CHEROKEE COUNTY. RADAR ESTIMATED THAT NEAR THREE INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF CENTRAL CHEROKEE COUNTY FROM BETWEEN RUSK AND JACKSONVILLE TEXAS. THE STORMS COUNTINUE TO MOVE TO THE EAST NEAR 15 MPH. DUE TO THE SLOW MOVEMENT OF THE STORMS...ADDITIONAL RAINFALL AMOUNTS TO NEAR TWO INCHES WILL BE LIKELY WITH THESE STORMS TONIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. 13/04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 8:46 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 9, 8:46 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 845 PM CDT MON JUN 9 1997 MAKING MINOR CHANGES TO FCST DUE TO MCS MOVING SE ACROSS NE TEXAS THIS EVENING. IV
In the hours before
Special weather statement, Jun 9, 8:30 PM CDT, 4 hours 32 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-100515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CDT MON JUN 9 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR THE NORTHERN HALF OF NORTHEAST TEXAS NORTH OF A LINE FROM MARSHALL TO LONGVIEW TO TYLER TEXAS... ...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR BOWIE...CASS...CAMP... RED RIVER...TITUS...UPSHUR...WOOD...FRANKLIN...MORRIS AND MARION COUNTIES IN NORTHEAST TEXAS... A LARGE AREA OF SHOWERS AND THUNDERSTORMS...SOME PRODUCING LARGE HAIL AND DAMAGING WINDS WERE LOCATED ACROSS NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA FROM NORTH OF THE DALLAS/FORT WORTH AREA TO NEAR DURANT OKLAHOMA. THESE THUNDERSTORMS WERE ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM WHICH IS EXPECTED TO CONTINUE MOVING EAST ALONG THE RED RIVER LATE TONIGHT AND INTO THE EARLY MORNING HOURS. THESE STORMS ARE EXPECTED TO HOLD THEIR INTENSITY AND EFFECT THE NORTHERN HALF OF NORTHEAST TEXAS LATE TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL LIKELY ACCOMPANY SOME STORMS LATE TONIGHT INTO THE EARLY MORNING HOURS TUESDAY. ANY STORMS THAT DO DEVELOP TONIGHT WILL ALSO HAVE THE CAPABILITY TO PRODUCE LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES IN A SHORT PERIOD OF TIME. DUE TO THE SLOW MOVEMENT OF THE STORMS...LOW AREA FLOODING COULD DEVELOP ACROSS SOME LOCATIONS IN NORTHEAST TEXAS TONIGHT. STAY TUNNED TO NOAA WEATHER RADIO...YOUR CABLE SUBSCRIBER OR YOUR LOCAL RADIO STATION FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. 13
Special weather statement, Jun 9, 8:33 PM CDT, 4 hours 29 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-100515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CDT MON JUN 9 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR THE NORTHERN HALF OF NORTHEAST TEXAS NORTH OF A LINE FROM MARSHALL TO LONGVIEW TO TYLER TEXAS... ...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR BOWIE...CASS...CAMP... RED RIVER...TITUS...UPSHUR...WOOD...FRANKLIN...MORRIS AND MARION COUNTIES IN NORTHEAST TEXAS... A LARGE AREA OF SHOWERS AND THUNDERSTORMS...SOME PRODUCING LARGE HAIL AND DAMAGING WINDS WERE LOCATED ACROSS NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA FROM NORTH OF THE DALLAS/FORT WORTH AREA TO NEAR DURANT OKLAHOMA. THESE THUNDERSTORMS WERE ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM WHICH IS EXPECTED TO CONTINUE MOVING EAST ALONG THE RED RIVER LATE TONIGHT AND INTO THE EARLY MORNING HOURS. THESE STORMS ARE EXPECTED TO HOLD THEIR INTENSITY AND EFFECT THE NORTHERN HALF OF NORTHEAST TEXAS LATE TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL LIKELY ACCOMPANY SOME STORMS LATE TONIGHT INTO THE EARLY MORNING HOURS TUESDAY. ANY STORMS THAT DO DEVELOP TONIGHT WILL ALSO HAVE THE CAPABILITY TO PRODUCE LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES IN A SHORT PERIOD OF TIME. DUE TO THE SLOW MOVEMENT OF THE STORMS...LOW AREA FLOODING COULD DEVELOP ACROSS SOME LOCATIONS IN NORTHEAST TEXAS TONIGHT. STAY TUNNED TO NOAA WEATHER RADIO...YOUR CABLE SUBSCRIBER OR YOUR LOCAL RADIO STATION FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. 13
Local storm report, Jun 9, 8:35 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT MON JUN 09 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM TEXARKANA AR FLOODING
06/09/97 MILLER STREET FLOODING AT
INTERSECTIONS OF HWY 67
AND 82...WITH FLOODING OF
PARTS OF HWY 71. REPORT
RELAYED BY CHANNEL 6.
0635 PM SHREVEPORT LA FLOODING
06/09/97 CADDO STREET FLOODING IN THE
SOUTHFIELD SUBDIVISION.
YOUREE DRIVE WITH NEARLY
ONE FOOT OF WATER ACROSS
IT INCLUDING LEO, STEEL,
AND LELAND.
0656 PM EMERSON AR FLOODING
06/09/97 COLUMBIA SEVERAL COUNTY ROADS WERE
REPORTED UNDERWATER IN
MACEDONIA AND EMERSON.
10Local storm report, Jun 9, 8:36 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT MON JUN 09 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM TEXARKANA AR FLOODING
06/09/97 MILLER STREET FLOODING AT
INTERSECTIONS OF HWY 67
AND 82...WITH FLOODING OF
PARTS OF HWY 71. REPORT
RELAYED BY CHANNEL 6.
0635 PM SHREVEPORT LA FLOODING
06/09/97 CADDO STREET FLOODING IN THE
SOUTHFIELD SUBDIVISION.
YOUREE DRIVE WITH NEARLY
ONE FOOT OF WATER ACROSS
IT INCLUDING LEO, STEEL,
AND LELAND.
0656 PM EMERSON AR FLOODING
06/09/97 COLUMBIA SEVERAL COUNTY ROADS WERE
REPORTED UNDERWATER IN
MACEDONIA AND EMERSON.
10Local storm report, Jun 9, 9:48 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT MON JUN 09 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM NATCHITOCHES LA NON QUALIFIED EVENT
06/09/97 NATCHITOCHES LIGHTNING STRUCK A
SUBSTATION IN TOWN
KNOCKING OUT POWER TO
PARTS OF THE CITY
0715 PM SHREVEPORT LA FLOODING
06/09/97 CADDO FLOODING REPORTED IN SOUTH
SHREVEPORT BETWEEN CLIFF
AND LINWOOD RD.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:53 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 52 min |
| Jun 10, 12:32 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 43 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.